It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Janet on February 17, 2000 at 02:24:22:

In Reply to: Information Sought on Topiramate (Topamax) posted by Sam on February 10, 2000 at 22:51:52:

:
: I have had Complex Partial Epilepsy for a number of years and tried a number of drugs including Tegretol (2000mgs at the moment), Epilium (Depakote) in 5000 mg doses, Dilantin, Neurontin and Lamictal (Lamotogrine).

: Broadly, none of these drugs helped me with the exception of the cocktail of Tegretol and Epilium and I could not continue that because of the side effects of the Epilium.

: My specialist has now given me the drug Topiramate in conjunction with the Tegretol.

: I understand Topiramate is a new drug and in my case it is a drug of last resort before an operation.

: I would like information from any one who has taken Topiramate as I want to learn about whether it has been successful for them and what side effects they have experienced.
: My daughter, Jennifer, who is 19 yrs. old, started on
Topamax about 2 months ago. She has a history of both petit
mal & grand mal seizures and was previously taking
Depakote, but she had gained a lot of weight due to that
drug. Since she has been on Topamax and has (slowly) gone
off Depakote, she has lost 10 lbs. already, although she is
experiencing the strong side effects of Topamax. She is away
at her first year of college and cannot concentrate, very
forgetful and is constantly drowsy. Because she can't focus
on anything for long, she hasn't been able to retain what she
studies for, which has caused her to become very depressed,
to the point of experiencing suicidal thoughts. She is hoping
that the side effects will wear off soon, because she can't
stand the thought of going back on Depakote and gaining
weight.

She was also previously bulimic, but with Topamax, she says
that she has no feeling of binging or purging, that it has
completely helped her obsessive/compulsive disorders. On
the other hand, her loss of memory and total lack of focus
has left her very depressed. She has been on it now for 2 months,
although only at 400 mg. for 2 weeks.


Follow Ups

All times are GMT -7. The time now is 02:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!